Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
154 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes delayed menstruation and dark vaginal discharge?

My period is 6 days late, I was diagnosed with a UTI one week ago, but then the dr told me the test was not conclusive for the results showed little inflammation but no bacteria, therefore it could not have been a UTI even though I am still having the symptoms. This morning I had a brownish rust like colored discharge and only a slight (barely noticeable) pain in my hip and right above area on the left side. I tried to ask my doctor what it all meant but he was very stand off-ish and told me to drink more water. I want to know what is wrong not just what to do. Any help would be awesome!!
Tue, 26 Sep 2017
Report Abuse
OBGYN 's  Response
Hello,
Thanks for letting us know your health concern. I would like to offer some information and possible causes. Firstly, all infections of the urinary tract cannot be detected with a routine urinalysis. A culture test is needed. The abnormal spotting can be due to the infection, a possible ovarian cyst rupture considering the location of the pain, or a passing renal calculus. A sonogram of the pelvis in the trans-vaginal route is needed to clarify. Local causes like infections of the cervix, vagina, polyps of the cervix also can be a cause. A clinical evaluation is needed to clarify. Hope this helps.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I noticed that i have thick brown discharge about 5 days before my period. i have been on the birth control pill for 3 years and take it every...